Symptoms of sleeping pill overdose

Written by shawn glover
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Symptoms of sleeping pill overdose
(John Doe: www.drmcdougall.com)

When used as directed, sleeping pills are safe and effective. However, taking too many sleeping pills can cause a variety of side effects and, in some cases, death. Several types of prescription medications are available to treat sleep disorders, including Ambien and Lunesta. People that have a history of drug abuse should consider taking over-the-counter alternatives such as benadryl or Unisom. When taking any type of sleeping pill, it is important to only take as many sleeping pills as directed on the packaging or prescription labelling. Following the directions on the packaging will help you avoid an overdose.

Other People Are Reading

Nausea

Nausea is one sign of a sleeping pill overdose. Nausea is characterised by feelings of sickness and, in more severe cases, vomiting. If you experience nausea while taking sleeping pills, make sure to drink extra fluids as it will help to relieve the feelings of nausea. Another relief option is to ask your doctor for an anti-emetic, which is a drug used to relieve nausea.

Drowsiness

An overdose of sleeping pills can lead to severe drowsiness. In most cases, the feelings of drowsiness will subside a few hours after the medication is taken. However, if you have lasting drowsiness from taking sleeping pills, you should contact your doctor immediately. Avoid operating heavy machinery, driving, and making important decisions while under the influence of sleeping pills if at all possible.

Constipation

Sleeping pills can cause constipation if too many are taken. If constipation occurs while taking sleeping pills, the use of stool softeners and laxatives are effective relief options. In addition, drinking plenty of fluids will also help to relieve the constipation. The constipation will subside once the sleeping pills have been fully metabolised by the body.

Delirium

An overdose of sleeping pills can lead to the development of delirium in the user. Delirium is characterised by clouded thinking, problems with memory, and in more extreme cases hallucinations. If you experience delirium from overdosing on sleeping pills, contact your doctor immediately. In most cases, the delirium will subside from taking only the number of sleeping pills in the dosage instructions.

Tremors And Seizures

A sleeping pill overdose can also have visual signs, such as tremors and seizures. The intensity of the tremors or seizures will be dependent on how many sleeping pills were taken. If any tremors or seizures occur from an overdose of sleeping pills, contact your doctor immediately. If the seizures are severe, the contacting of emergency medical technicians may be required.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.